MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207554
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported about a 7x25mm biorci screw that, during a procedure, after performing the tunnels with the drill in the femoral part for fixing the 9.5mm hth graft, at that moment when the screw was going through the passing pin, this one broke.All the fragments were removed using the same screwdriver and a kelly clamp.The procedure was successfully completed without delay using a sofsilk screw back-up device.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7207554 scr biorci 7x25mm (7mm head) strl bx 1 intended for use in treatment has been returned for evaluation.The information provided states: ¿during a procedure, after performing the tunnels with the drill in the femoral part for fixing the 9.5mm hth graft, that at that moment when the screw was going through the passing pin, this one broke.All the fragments were removed using the same screwdriver and a kelly clamp¿.The implant was returned fractured.The distal threads have been chewed up.The physical condition indicates difficulty with proper insertion; contact with another device and torque placed upon the implant.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied.Per instructions for use: ¿excessive force should not be placed on the delivery instrument¿.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9665856
Report Number1219602-2020-00167
Device Sequence Number16836103
Product Code HWC
UDI-Device Identifier03596010426185
UDI-Public03596010426185
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50762624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1